Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2014, 9:27 PM CDT for Harvey County, Kingman County, Reno County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 9:27 PM CDT (02:27 UTC)
- Expired
- May 11, 2014, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Harvey County, KS, Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:45 PM CDT | TSTM WND DMG | Buhler, KS | POWER LINES DOWN WITH POWER OUTAGES IN TOWN. |
| May 11, 9:50 PM CDT | TSTM WND GST 70 | 7 S Turon, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
800
WUUS53 KICT 120227
SVRICT
KSC079-095-155-120315-
/O.NEW.KICT.SV.W.0099.140512T0227Z-140512T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 923 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NICKERSON TO 7 MILES WEST OF CUNNINGHAM...AND MOVING
EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...KINGMAN...CUNNINGHAM...ARLINGTON...PARTRIDGE...
NASHVILLE...PENALOSA...SOUTH HUTCHINSON...BUHLER...ZENDA...PRETTY
PRAIRIE...BURRTON...HAVEN...WILLOWBROOK...HUTCHINSON AIRPORT...
WILLOWDALE...YODER...SPIVEY...KINGMAN AIRPORT AND CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9847 3818 9822 3816 9821 3816 9815
3818 9814 3817 9755 3791 9770 3738 9818
3738 9847
TIME...MOT...LOC 0227Z 268DEG 29KT 3816 9798 3762 9852
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
DARMOFAL2 follow-up statements
830
WWUS53 KICT 120245
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT SUN MAY 11 2014
KSC079-095-155-120315-
/O.CON.KICT.SV.W.0099.000000T0000Z-140512T0315Z/
RENO KS-KINGMAN KS-HARVEY KS-
945 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...KINGMAN AND RENO COUNTIES UNTIL 1015 PM CDT...
AT 942 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF HUTCHINSON TO 8 MILES EAST OF
PENALOSA TO 7 MILES NORTHWEST OF NASHVILLE...AND MOVING EAST AT 35
MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...KINGMAN...SOUTH HUTCHINSON...NASHVILLE...PRETTY
PRAIRIE...BUHLER...ZENDA...HAVEN...BURRTON...HUTCHINSON AIRPORT...
KINGMAN AIRPORT...YODER...WILLOWDALE...CLEVELAND AND SPIVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9847 3818 9822 3816 9821 3816 9815
3818 9814 3817 9755 3791 9770 3738 9818
3738 9847
TIME...MOT...LOC 0246Z 268DEG 29KT 3816 9791 3776 9814
3751 9847
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
DARMOFAL715
WWUS53 KICT 120254
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT SUN MAY 11 2014
KSC079-095-155-120315-
/O.CON.KICT.SV.W.0099.000000T0000Z-140512T0315Z/
RENO KS-KINGMAN KS-HARVEY KS-
954 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...KINGMAN AND RENO COUNTIES UNTIL 1015 PM CDT...
AT 950 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF HUTCHINSON TO PRETTY PRAIRIE TO
NASHVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...PRETTY PRAIRIE...BUHLER...ZENDA...HAVEN...BURRTON...
HUTCHINSON AIRPORT...KINGMAN AIRPORT...WILLOWDALE...YODER...CLEVELAND
AND SPIVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3817 9847 3818 9822 3816 9821 3816 9815
3818 9814 3817 9755 3791 9770 3738 9818
3738 9847
TIME...MOT...LOC 0254Z 268DEG 29KT 3815 9785 3777 9807
3749 9839
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:08 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 11, 7:08 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 708 PM CDT SUN MAY 11 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 207 PM CDT SUN MAY 11 2014 STRONG INSTABILITY EXISTS IN THE WARM/MOIST SECTOR ACROSS THE FORECAST AREA THIS AFTERNOON...WITH COLD FRONT AND DRY-LINE JUST OFF TO OUR WEST. LOW LEVEL CONVERGENCE WILL INCREASE NEAR THE TIME OF PEAK HEATING...WITH RAPID DEVELOPMENT OF DEEP CONVECTION DEPICTED BY THE SHORT TERM MODELS IN THE 21-23Z TIME FRAME. IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT AN INITIAL SUPERCELL MODE ACROSS CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY EVENING...THOUGH FORCING ALONG THE EASTWARD MIGRATING COLD FRONT AND FLOW ALOFT MORE PARALLEL TO THE BOUNDARY SUGGESTS TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES. THE GREATEST RISK FOR HIGHER END SEVERE WEATHER INCLUDING VERY LARGE HAIL AND TORNADOES SHOULD EXIST LATE THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL KANSAS WITH ANY SUPERCELL STORMS AND DURING TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH BY MIDNIGHT AS THE CONVECTION SHIFTS EAST TOWARD THE TURNPIKE...THOUGH MARGINALLY SEVERE STORMS AND LOCALLY HEAVY RAINS WITH AN INCREASED POTENTIAL FOR MINOR FLOODING WILL CONTINUE OVERNIGHT. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY THIS WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS TO THE MISSISSIPPI VALLEY. CONVECTIVE CHANCES WILL LINGER ON MONDAY ACROSS SOUTHEAST KANSAS THOUGH THE SEVERE RISK LOOKS MINIMAL WITH PERHAPS JUST A FEW STRONG STORMS BEFORE THE FRONT EXITS IN THE LATE AFTERNOON. A SHORTWAVE ALOFT IN THE BASE OF THE MEAN LONGWAVE TROF WILL MOVE EAST ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA TUESDAY NIGHT. THIS MAY PROVIDE MAINLY SOUTHEAST KANSAS WITH A SLIGHT CHANCE OF SHOWERS. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 207 PM CDT SUN MAY 11 2014 ONLY SLIGHT CHANGES TO THE FORECAST FOR THE LATTER HALF OF THE WEEK. SHORTWAVES ALOFT WILL ROTATE SOUTHEAST ON THE BACK SIDE OF THE EASTERN CONUS LONGWAVE ACROSS THE MIDWEST. THIS MAY GIVE RISE TO SLIGHT CHANCES FOR SHOWERS AS A REINFORCING PUSH OF COOL AIR AND FRONT PUSHES SOUTH BY THURSDAY NIGHT OR FRIDAY. OTHERWISE IT WILL REMAIN UNSEASONABLY COOL WITH SOME MODERATION BY THE WEEKEND. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 707 PM CDT SUN MAY 11 2014 WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE A MAIN CONCERN FOR MOST OF THE TAF SITES FOR THE NEXT 12-18 HRS. MOST OF THIS ACTIVITY WILL INITIALLY BE MOST NUMEROUS NEAR THE KRSL TAF SITE...WITH THE SHOWERS AND TSRA SPREADING SLOWLY TO THE EAST AS THE LATE EVENING INTO THE OVERNIGHT PROGRESSES. SO WILL GO WITH PREVAILING TSRA FOR KRSL AND EVENTUALLY WILL SEE PREVAILING TSRA FOR KSLN/KHUT BY AROUND 02-04Z. EXPECT THIS AREA OF CONVECTION TO TRAIN TO THE EAST-NORTHEAST AS THE OVERNIGHT PROGRESSES...AND APPROACH KICT AFTER 06-08Z. WILL CERTAINLY SEE MVFR CIGS/VSBYS IN AND NEAR THE STORMS. EXPECT A WIND SHIFT TO THE WEST-NW AS THIS LINE OF CONVECTION PROGRESSES TO THE EAST EARLY ON MON ASA COLD FRONT PUSHES ACROSS THE FORECAST AREA...FOR THE KRSL AND KSLN TAF SITES. EXPECT THE AREA OF CONVECTION TO SHIFT EAST ACROSS KICT AND KCNU FOR MON MORNING...WITH MVFR CIGS/VSBYS IN AND AROUND THE CONVECTION. KETCHAM && .FIRE WEATHER... ISSUED AT 207 PM CDT SUN MAY 11 2014 SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO RESULT IN MEANINGFUL RAINS FOR MUCH OF THE AREA TONIGHT INTO MONDAY. THIS MAY ALLOW FOR RENEWED GREEN-UP ACROSS DROUGHT STRICKEN AREAS OF CENTRAL AND SOUTH CENTRAL KANSAS. EVEN SO...A SLIGHTLY ELEVATED RISK FOR VERY HIGH GRASSLAND FIRE DANGER MAY EXIST THE NEXT COUPLE OF DAYS ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY WEST OF HIGHWAY 14. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 66 42 66 / 60 40 10 10 HUTCHINSON 56 62 41 65 / 70 30 10 10 NEWTON 58 64 41 65 / 60 40 10 10 ELDORADO 63 69 42 65 / 60 60 10 10 WINFIELD-KWLD 64 71 42 66 / 60 60 10 10 RUSSELL 48 55 38 63 / 80 20 10 10 GREAT BEND 49 57 38 63 / 80 20 10 10 SALINA 56 61 40 65 / 80 30 10 10 MCPHERSON 56 61 41 65 / 80 30 10 10 COFFEYVILLE 69 75 46 66 / 60 70 40 10 CHANUTE 69 73 45 65 / 60 70 30 10 IOLA 68 73 45 65 / 60 70 30 10 PARSONS-KPPF 70 75 46 65 / 60 70 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ048>053- 067>072-082-083-091>096-098>100. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>052-067-068-082-083-091. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047. &&
Hazardous weather outlook, May 11, 3:23 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT SUN MAY 11 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 323 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS MUCH OF CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. THE GREATEST RISK IS ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. SUPER-CELL STORMS ARE POSSIBLE EARLY ON...AND THEN ARE EXPECTED TO BECOME MORE LINEAR IN NATURE. THESE STORMS WILL BE CAPABLE OF VERY LARGE HAIL GREATER THAN 2 INCHES IN DIAMETER...DAMAGING DOWN-BURST WINDS IN EXCESS OF 75 MPH...AND TORNADOES. AS THE LINE OF STORMS MOVES SLOWLY EAST TOWARD THE KANSAS TURNPIKE LATER THIS EVENING AND OVERNIGHT...THE RISK OF HIGHER END SEVERE WEATHER WILL LESSEN. HOWEVER STORMS OVERNIGHT MAY STILL CONTAIN HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS TO 65 MPH. THERE WILL ALSO BE A RISK FOR HEAVY RAINFALL AND POTENTIAL MINOR FLOODING THIS EVENING AND OVERNIGHT...AS THUNDERSTORMS REDEVELOP AND TRAIN ALONG THE SLOW MOVING COLD FRONT. THE GREATEST RISK FOR LOCALLY HEAVY RAINFALL WILL BE ACROSS CENTRAL KANSAS. STRONG AND GUSTY SOUTH WINDS WILL CONTINUE OVER MUCH OF THE AREA INTO MID-EVENING. THE WARM TEMPERATURES AND STRONG WINDS WILL CONTINUE TO KEEP THE GRASSLAND FIRE DANGER VERY HIGH TO EXTREME FOR RAIN-FREE AREAS THAT ARE WEST OF THE KANSAS TURNPIKE. PLEASE REFER TO THE RED FLAG WARNING AND WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS...WITH THE POTENTIAL FOR STRONG STORMS DURING THE AFTERNOON. VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY... GENERALLY WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON THROUGH THE EVENING...GENERALLY ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 11, 9:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 2 E CHASE 38.36N 98.31W
05/11/2014 E1.75 INCH RICE KS TRAINED SPOTTER
&&
VJPLocal storm report, May 11, 9:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL W STERLING 38.21N 98.21W
05/11/2014 E1.50 INCH RICE KS TRAINED SPOTTER
&&
VJPLocal storm report, May 11, 9:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL STERLING 38.21N 98.21W
05/11/2014 E1.75 INCH RICE KS PUBLIC
&&
ADKLocal storm report, May 11, 9:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TORNADO 1 SW STERLING 38.20N 98.22W
05/11/2014 RICE KS AMATEUR RADIO
&&
VJPLocal storm report, May 11, 9:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL STERLING 38.21N 98.21W
05/11/2014 E1.75 INCH RICE KS PUBLIC
REPORT RECEIVED VIA TWITTER.
&&
VJPLocal storm report, May 11, 9:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TORNADO 2 N STERLING 38.24N 98.21W
05/11/2014 RICE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS SEEING POWER FLASHES.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:03 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 42 min |
| May 11, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 43 min |
| May 11, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 41 min |
| May 11, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 60 min |
| May 11, 7:52 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice | 12 hr |
| May 11, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice, Russell | 47 min |
| May 11, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 33 min |
| May 11, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 24 min |
| May 11, 8:41 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 49 min |
| May 11, 8:44 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 46 min |
| May 11, 9:10 PM CDT | Tornado Warning | ICT | Rice | 20 min |
| May 11, 9:27 PM CDT | Tornado Warning | ICT | McPherson, Rice | 33 min |
| May 11, 9:57 PM CDT | Tornado Warning | ICT | McPherson | 33 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Rice | 46 min |
| May 11, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 51 min |
| May 11, 10:47 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 58 min |
| May 11, 10:57 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno | 48 min |
| May 11, 11:11 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| May 11, 11:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 48 min |
| May 12, 12:21 AM CDT | Special Weather Statement | ICT | Chase | 24 min |
| May 12, 12:32 AM CDT | Special Weather Statement | ICT | McPherson | 28 min |
| May 12, 12:44 AM CDT | Special Weather Statement | ICT | Chase | 31 min |
| May 12, 1:01 AM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 12, 1:14 AM CDT | Special Weather Statement | ICT | Marion | 31 min |
| May 12, 1:20 AM CDT | Special Weather Statement | ICT | Chase | 25 min |
| May 12, 1:32 AM CDT | Special Weather Statement | ICT | Chase | 28 min |
| May 12, 1:52 AM CDT | Special Weather Statement | ICT | Ellsworth, Rice | 23 min |
| May 12, 2:13 AM CDT | Special Weather Statement | ICT | Barton | 32 min |
| May 12, 2:15 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| May 12, 2:25 AM CDT | Special Weather Statement | ICT | Ellsworth | 35 min |
| May 12, 3:53 AM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| May 12, 3:51 PM CDT | Special Weather Statement | ICT | Neosho | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.